Next

Day 1

Drugs - the Pharmaceutical Kind

I feel so isolated. But I wonder to myself, how many other people right now are taking pharmaceutical medications and struggling on these meds and struggling to get off these meds? How many people feel like the doctors don't know anything? Or is it just me? Is everyone else fine on all these drugs they give us? Or is it silently ruining everyone's life? Because it has ruined mine.

For the last five years I have struggled ever since taking the drug Klonopin, prescribed by a doctor for sleep. Since then, I have been prescribed over 20 different medications, I didn't realize that my real problems and my real body were nothing compared to the problems I was about to live with. I was placed on more drugs, always being told it was to cure MY problem. I am not an addict, but my body has changed, it is addicted.

Five years that I will never get to enjoy my son growing up and playing with him and experiencing his emotions in a positive present light. He is already 7 now.

Pharmaceutical medications have stolen my life. Can anyone relate? Or know someone who can?

  • 75 Readers       3 Comments      

Hide Comments (3)

  • SpreadZero SpreadZero
    3 months ago

    WOW! How random to find you here. I also took Klonopin/Clonazepam for over 6 years. It turned me into a robot with no creative intellect. I fell asleep every night within 30 minutes. I was prescribed this med after failing miserably in a sleep disorder study. I had wires plugged on every inch of my skin with video cameras watching. I had to fall asleep for them. Within 10 minutes, my chest 'hiccuped' so hard it pulled all the wires off. The doctor immediately prescribed this med because I had "Restless Limb Syndrome". I stopped taking it after 6 years because the long-term side effect is essentially being a dullard/robot that never has one creative thought. This med is idiotic for an architect/designer.

    Yes, you have found someone that can COMPLETELY relate with you. The Clonazepam didn't ruin my life, but it did cause me to remain at the same pay scale for over 6 years at work. At that point, I was so overwhelmed with feelings of sadness and disappointment in the medical profession that I began smoking weed. It cures everything for me, but not on days when I have extreme anxiety of depression. But, it helps me fall asleep like a baby.

    Advice Rating:

  • Silence Dogood Silence Dogood
    3 months ago

    I'm interested to hear your experience of withdrawal. Did you take it slow? How did you ultimately find success getting off the drug? Did you have a lot of difficulty in withdrawal? I make the most minor adjustment up or down and it's like my body is super sensitized. It's created a significant amount of trauma for me, feeing trapped on something that is hurting me, but feeling equally trapped not being able to get off. It's amazing there aren't class action lawsuits against manufacturers, I was never educated by Drs as to the possible effects. And when I went back to the Drs they always dismissed meds could be causing any of the problems. I'm glad you found relief in marijuana. I too have tried this for sleep and I wish I would've tried it before any of these horrific pharmaceuticals. Would've spared me a lot of life lost.

  • SpreadZero SpreadZero
    3 months ago

    If the medication is consistently making anxiety worse for you, you should tell the doctor that prescribed it to you that it's not working. I have spent since 2006 trying to research what the hell is wrong with me. Childhood trauma, ADD/ADHD, childhood PTSD & Desert Storm PTSD, anxiety, depression, hyperactivity all on top of being gay. It's been so rough that I was suicidal for the last 3-5 years. I still have my days, but just 3 weeks ago they put me Lamotrigine for extreme Bipolar Symptoms. My psychiatrist indicated that after confirming this drug works for me, he will also add Anti-anxiety pills. So far, the Lamotrigine has changed my mood from suicidal to almost happy. And, that's AMAZING considering the last 10 years of my life.

    In regards to Clonazepam, I just stopped taking it. I reduced the size of pill down to barely anything within 2 weeks, and ultimately quit almost immediately. I didn't ask the doctor about it because I thought he was an idiot for prescribing it. All it did for me was prolong the issue by masking the symptoms similar to a Nyquil cough syrup DAZE. Basically, Clonazepam made me lethargic and ditzy. I was on it for 6 years, and not promotions or raises at work. I stop taking it, get promoted. Yup. I would ask your doctor about Lamotrigine. It is perfect for me, so far.

    Best wishes and stay in touch xo

    Advice Rating:

You need to be registered or signed in to post a comment

Register

Welcome to Pencourage.

|

Dismiss Notification

Back To Top